Alert archive / Louisiana / Flash Flood Watches in 2015
Flash Flood Watch 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood watch at Mar 12, 2015, 11:10 AM CDT for 6 parishes in Louisiana. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2015, 11:10 AM CDT (16:10 UTC)
- Expired
- Mar 13, 2015, 3:53 AM CDT
- In force
- 17 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- None
Counties Avoyelles Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
The radar
The Ft Polk radar (KPOE), 100 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 417 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 383 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
701 WGUS64 KLCH 121610 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 1110 AM CDT THU MAR 12 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY AFTERNOON... .A SURFACE LOW WILL CONTINUE TO SLOWLY MOVE NORTH OVER SOUTHEAST TEXAS AND WESTERN LOUISIANA. THIS WILL CREATE BANDS OF SHOWERS AND THUNDERSTORMS OVER CENTRAL AND SOUTH CENTRAL LOUISIANA...WITH THE LIKELIHOOD OF TRAINING...OR SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS...MOVING OVER THE SAME LOCATION. LAZ028-029-032-033-043>045-052>055-130500- /O.NEW.KLCH.FF.A.0002.150312T1610Z-150313T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RAPIDES-AVOYELLES-EVANGELINE-ST. LANDRY-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE... BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...VILLE PLATTE... MAMOU...OPELOUSAS...EUNICE...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE... KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON... BERWICK...BAYOU VISTA...STEPHENSVILLE 1110 AM CDT THU MAR 12 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND SOUTHWEST LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL LOUISIANA...AVOYELLES... EVANGELINE...RAPIDES AND ST. LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE...LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA AND VERMILION. * THROUGH FRIDAY AFTERNOON * PERIODS OF MODERATE TO HEAVY RAINFALL CAN BE EXPECTED THROUGH FRIDAY MORNING. AN ADDITIONAL AREAL AVERAGE OF 2 TO 4 INCHES OF RAINFALL EXPECTED IN THE WATCH AREA. ISOLATED HIGHER AMOUNTS ARE POSSIBLE. * POTENTIAL IMPACTS OF FLOODING...WATER COVERING LOW LYING AND POOR DRAINAGE ROADWAYS AND UNDERPASSES. RAPID INCREASES IN SMALL STREAMS...CREEKS AND BAYOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
690 WGUS64 KLCH 122030 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 330 PM CDT THU MAR 12 2015 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY MORNING... .A SURFACE LOW WILL CONTINUE TO SLOWLY MOVE NORTH OVER SOUTHEAST TEXAS AND WESTERN LOUISIANA TONIGHT. THIS WILL CREATE BANDS OF SHOWERS AND THUNDERSTORMS OVER CENTRAL AND SOUTH CENTRAL LOUISIANA...WITH THE LIKELIHOOD OF TRAINING...OR SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS...MOVING OVER THE SAME LOCATION. ONE TO TWO INCHES OF RAINFALL...WITH ISOLATED AMOUNTS CLOSER TO 4 INCHES NEAR THE COAST...HAS ALREADY FALLEN. AN ADDITIONAL AREAL AVERAGE OF 1 TO 2 INCHES OF RAINFALL EXPECTED IN THE WATCH AREA. ISOLATED HIGHER AMOUNTS ARE POSSIBLE. LAZ028-029-032-033-043>045-052>055-130600- /O.EXT.KLCH.FF.A.0002.000000T0000Z-150313T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RAPIDES-AVOYELLES-EVANGELINE-ST. LANDRY-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE... BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...VILLE PLATTE... MAMOU...OPELOUSAS...EUNICE...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE... KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON... BERWICK...BAYOU VISTA...STEPHENSVILLE 330 PM CDT THU MAR 12 2015 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND SOUTHWEST LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL LOUISIANA...AVOYELLES...EVANGELINE...RAPIDES AND ST. LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE... LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA AND VERMILION. * THROUGH FRIDAY MORNING * PERIODS OF MODERATE TO HEAVY RAINFALL CAN BE EXPECTED THROUGH FRIDAY MORNING. AN ADDITIONAL AREAL AVERAGE OF 1 TO 2 INCHES OF RAINFALL EXPECTED IN THE WATCH AREA. ISOLATED HIGHER AMOUNTS ARE POSSIBLE. * POTENTIAL IMPACTS OF FLOODING...WATER COVERING LOW LYING AND POOR DRAINAGE ROADWAYS AND UNDERPASSES. RAPID INCREASES IN SMALL STREAMS...CREEKS AND BAYOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
219 WGUS64 KLCH 130355 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 1055 PM CDT THU MAR 12 2015 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY MORNING... .A SURFACE LOW WILL CONTINUE TO SLOWLY MOVE NORTH OVER SOUTHEAST TEXAS AND WESTERN LOUISIANA TONIGHT. THIS HAS RESULTED IN A SATURATED ATMOSPHERE WITH MOISTURE STREAMING OUT OF THE SOUTHWESTERN GULF OF MEXICO. SATELLITE IMAGERY AND SHORT RANGE MODELS SHOW ADDITIONAL BANDS OF RAIN INBOUND INTO THE WATCH AREA OVERNIGHT. AN ADDITIONAL INCH OF RAINFALL WILL BE POSSIBLE. LAZ028-029-032-033-043>045-052>055-131200- /O.CON.KLCH.FF.A.0002.000000T0000Z-150313T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RAPIDES-AVOYELLES-EVANGELINE-ST. LANDRY-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE... BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...VILLE PLATTE... MAMOU...OPELOUSAS...EUNICE...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE... KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON... BERWICK...BAYOU VISTA...STEPHENSVILLE 1055 PM CDT THU MAR 12 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND SOUTHWEST LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL LOUISIANA...AVOYELLES...EVANGELINE...RAPIDES AND ST. LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE... LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST LOUISIANA...ACADIA AND VERMILION. * UNTIL 7 AM CDT FRIDAY * PERIODS OF MODERATE TO HEAVY RAINFALL CAN BE EXPECTED THROUGH FRIDAY MORNING. AN ADDITIONAL AREAL AVERAGE OF 1 TO 2 INCHES OF RAINFALL EXPECTED IN THE WATCH AREA. ISOLATED HIGHER AMOUNTS ARE POSSIBLE. * POTENTIAL IMPACTS OF FLOODING...WATER COVERING LOW LYING AND POOR DRAINAGE ROADWAYS AND UNDERPASSES. RAPID INCREASES IN SMALL STREAMS...CREEKS AND BAYOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ SWEENEY
397 WGUS64 KLCH 130853 FFALCH FLOOD WATCH NATIONAL WEATHER SERVICE LAKE CHARLES LA 353 AM CDT FRI MAR 13 2015 LAZ028-029-032-033-043>045-052>055-131000- /O.CAN.KLCH.FF.A.0002.000000T0000Z-150313T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RAPIDES-AVOYELLES-EVANGELINE-ST. LANDRY-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE... BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...VILLE PLATTE... MAMOU...OPELOUSAS...EUNICE...CROWLEY...RAYNE...CHURCH POINT... LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE... KAPLAN...NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON... BERWICK...BAYOU VISTA...STEPHENSVILLE 353 AM CDT FRI MAR 13 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND SOUTHWEST LOUISIANA HAS BEEN CANCELLED. AREAS OF MAINLY LIGHT TO MODERATE RAINFALL WILL CONTINUE TO LIFT NORTH THROUGH THE AREA...BUT THE RISK OF RAINS CAPABLE OF PRODUCING FLOODING HAS ENDED. $$ 13
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at Mar 12, 7:59 AM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Mar 12, 7:59 AM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
759 AM CDT THU MAR 12 2015
.AVIATION...WIDESPREAD RAIN, AREAS OF BR/FG, AND A FEW THUNDERSTORMS
WILL OCCUR THIS MORNING WITH RAIN COVERAGE GRADUALLY DECREASING
THIS AFTERNOON AND TONIGHT. LIFR AND IFR CEILINGS WILL BE COMMON
THIS MORNING AND LINGER THROUGH THE AFTERNOON AND EVENING AS A
WEAK GULF LOW WORKS INTO THE REGION. EAST TO NE WINDS AT AROUND 10
KTS WILL LINGER THROUGH THE MORNING.
&&
.PREV DISCUSSION... /ISSUED 528 AM CDT THU MAR 12 2015/
DISCUSSION...
PERSISTENT AREA OF RAIN THAT DEVELOPED YESTERDAY EVENING OVER EAST
TEXAS...AND CONTINUING AT THIS HOUR...WAS DEPICTED QUITE WELL
YESTERDAY BY BOTH GLOBAL AND HIGH RESOLUTION MODEL DATA WHICH
SHOWED A QPF MAXIMUM IN THIS AREA ASSOCIATED WITH AN ENHANCED AREA
OF LL CONVERGENCE. ODDLY ENOUGH...THEIR INITIALIZATIONS TODAY ARE
NOT QUITE AS STELLAR...WITH MOST MODELS DISPLACING THE QPF MAX A
LITTLE TOO FAR WEST.
NONETHELESS...THERE IS BROAD CONSENSUS ON THIS FOCUSED AREA
WEAKENING AND/OR LIFTING NORTH WITH TIME IN FAVOR OF MORE
AREAWIDE AND WIDESPREAD RAINFALL AS THE LEAD SHORTWAVE OVER E TX
LIFTS OUT AND A SECONDARY VORT LOBE OVER OLD MEXICO LIFTS NE
THROUGH THE WRN GULF. RECENT RADAR IMAGERY SUGGESTS THIS PROCESS
MAY ALREADY BE UNDERWAY WITH CONVECTION DEVELOPING OVER THE
COASTAL WATERS AND SPREADING NORTH INTO SOUTHERN LOUISIANA. THIS
LATTER FEATURE IS ULTIMATELY WHAT WILL LIFT THE LOW/MID LEVEL AND
ATTENDING SFC LOW OVER SE TX AND THE NW GULF NORTHWARD THROUGH THE
SABINE RIVER VALLEY OVER THE NEXT 24 TO 36 HRS.
THE DEEP MSTR AXIS OVER THE REGION WILL GRADUALLY SHIFT
EASTWARD TONIGHT AND TOMORROW...WITH RAINS FINALLY ENDING FROM
WEST TO EAST ON FRIDAY AS RELATIVELY DRIER AIR IS ADVECTED IN FROM
THE SOUTHWEST. THE WEEKEND INTO THE START OF NEXT WEEK LOOKS
GENERALLY DRY AS THE UPPER TROF TO THE WEST RELOADS AND
RETROGRADES A BIT WWD...THOUGH ENOUGH MSTR WILL LINGER TO PROVIDE A
FAIR AMT OF CLOUD COVER. RAIN CHANCES RETURN TOWARD MID WEEK AS
THE TROF BEGINS TO LIFT OUT.
13
MARINE...
A WEAK AREA OF LOW PRESSURE OVER THE NORTHWEST GULF WILL CONTINUE
MOVING NORTH AND PASS THROUGH THE SABINE RIVER VALLEY TODAY AND
TONIGHT. MODERATE EAST WINDS WILL CONTINUE THIS MORNING IN ADVANCE
OF THE LOW. RAINS WILL CONTINUE ALONG WITH A FEW
THUNDERSTORMS...ENDING SLOWLY FROM WEST TO EAST TONIGHT INTO
FRIDAY AS THE LOW PULLS AWAY TO THE NORTHEAST. WESTERLY WINDS ARE
EXPECTED IN THE WAKE OF THE LOW.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 67 58 66 55 72 / 90 40 20 10 10
KBPT 64 57 69 54 73 / 80 30 10 10 10
KAEX 68 59 68 54 73 / 100 70 30 10 10
KLFT 70 62 69 56 74 / 90 70 30 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL NOON CDT TODAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO
CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
HIGH ISLAND TX FROM 20 TO 60 NM.
&&
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSLAKECHARLES
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES
&&Hazardous weather outlook, Mar 12, 5:53 AM CDT, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 553 AM CDT THU MAR 12 2015 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 131100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 553 AM CDT THU MAR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A SURFACE LOW OVER THE NORTHWEST GULF IS FORECAST TO LIFT NORTHWARD TODAY AND TONIGHT THROUGH THE COASTAL WATERS AND SABINE RIVER VALLEY. WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS ARE EXPECTED. LOCALLY HEAVY RAINFALL IS POSSIBLE. THERE IS ALSO A MARGINAL RISK OF SEVERE WEATHER...WITH ATMOSPHERIC WIND PROFILES INDICATING THE POTENTIAL FOR AN ISOLATED SEVERE THUNDERSTORM PRODUCING DAMAGING WIND GUSTS OR A BRIEF/WEAK TORNADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE LOW WILL BEGIN TO PULL OFF TO THE NORTHEAST ON FRIDAY...WITH RELATIVELY DRIER AIR FILTERING IN FROM THE SOUTHWEST. RAINS ARE EXPECTED TO GRADUALLY END FROM WEST TO EAST. DRIER WEATHER IS EXPECTED OVER THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. GMZ430-432-435-450-452-455-470-472-475-131100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 553 AM CDT THU MAR 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A SURFACE LOW OVER THE NORTHWEST GULF IS FORECAST TO LIFT NORTHWARD TODAY AND TONIGHT THROUGH THE COASTAL WATERS AND SABINE RIVER VALLEY. WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS ARE EXPECTED. LOCALLY HEAVY RAINFALL REDUCING VISIBILITY TO LESS THAN ONE NAUTICAL MILE IS POSSIBLE. THERE IS ALSO A MARGINAL RISK OF SEVERE WEATHER...WITH ATMOSPHERIC WIND PROFILES INDICATING THE POTENTIAL FOR AN ISOLATED SEVERE THUNDERSTORM PRODUCING DAMAGING WIND GUSTS OR A BRIEF/WEAK WATERSPOUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE LOW WILL BEGIN TO PULL OFF TO THE NORTHEAST ON FRIDAY...WITH RELATIVELY DRIER AIR FILTERING IN FROM THE SOUTHWEST. RAINS ARE EXPECTED TO GRADUALLY END FROM WEST TO EAST. DRIER WEATHER IS EXPECTED OVER THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. 13
In the hours before
Local storm report, Mar 12, 9:16 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
916 AM CDT THU MAR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM FLOOD 5 WSW LUMBERTON 30.25N 94.28W
03/12/2015 HARDIN TX DEPT OF HIGHWAYS
LOW WATER CROSSINGS ON FM 421 ARE REPORTED FLOODED.
&&Local storm report, Mar 12, 10:20 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1020 AM CDT THU MAR 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM FLASH FLOOD 1 WSW LUMBERTON 30.26N 94.22W
03/12/2015 HARDIN TX NEWSPAPER
NEWSPAPER POST SHOWING SIGNIFICANT STREET FLOODING ON
JENNY LANE. ONE HOME HAD WATER INTO AT LEAST THE GARAGE.
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 8:02 PM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 8 days |
Nearby
Flash Flood Watches in Louisiana, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.